Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 26, 2013, 7:04 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 26, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 7:04 AM CDT (12:04 UTC)
- In effect from
- May 26, 2013, 12:00 PM CDT
- Expired
- May 26, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS84 KAMA 261204 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 704 AM CDT SUN MAY 26 2013 OKZ001-002-TXZ001-002-006-007-262100- /O.NEW.KAMA.FW.W.0009.130526T1700Z-130527T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- 704 AM CDT SUN MAY 26 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 8 AND 15 PERCENT THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND NOON TODAY AND END AROUND 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
984 WWUS84 KAMA 262059 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN MAY 26 2013 OKZ001-002-TXZ001-002-006-007-270200- /O.CON.KAMA.FW.W.0009.000000T0000Z-130527T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- 359 PM CDT SUN MAY 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 8 AND 15 PERCENT THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND NOON TODAY AND END AROUND 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
533 WWUS84 KAMA 270201 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 901 PM CDT SUN MAY 26 2013 OKZ001-002-TXZ001-002-006-007-270315- /O.EXP.KAMA.FW.W.0009.000000T0000Z-130527T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- 901 PM CDT SUN MAY 26 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS COUNTIES. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE COUNTIES. * WIND: WINDS WILL CONTINUE TO DIMINISH. * HUMIDITY: RELATIVE HUMIDITY WILL CONTINUE TO RISE ABOVE 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE COMING TO AN END AT THIS TIME. $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 6:56 AM CDT, 8 minutes earlier.
Area forecast discussion, May 26, 6:56 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
656 AM CDT SUN MAY 26 2013
.AVIATION...
/12Z TAFS/ SURFACE LEE SIDE TROUGH WILL DEEPEN ACROSS EASTERN CO/NM
TODAY PROVIDING BREEZY SUSTAINED SOUTHWEST WINDS AROUND 20 KTS
WITH GUSTS UP TO 30 KTS. WINDS WILL DIMINISH A LITTLE AFTER SUNSET
ALTHOUGH THE DEVELOPMENT OF A LOW-LEVEL JET WILL MAINTAIN WINDS
GENERALLY BETWEEN 15-20 KTS. THE DRYLINE WILL MIX OFF THE CAPROCK
TODAY...WHICH CAN PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT MAINLY
EAST OF THE TERMINALS. HOW FAR EAST THE DRYLINE WILL MIX OUT TO IS
UNCERTAIN AND IF IT STAYS WEST OF KGUY/KAMA AN ISOLATED STORM CAN
AFFECT THESE LOCATIONS. HOWEVER CONFIDENCE IN THIS OCCURRING IS FAR
TOO LOW TO MENTION. VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD.
CLK
&&
.PREV DISCUSSION... /ISSUED 653 AM CDT SUN MAY 26 2013/
DISCUSSION...
FOR TODAY...SFC DRYLINE WILL MOVE INTO CNTRL ZONES THIS AFTERNOON...LIKELY
NEAR OR JUST E OF A KGUY TO KAMA LINE WITH DEWPOINTS CRATERING TO THE
W. HAVE USED 10 POP RULE FOR THIS AFTERNOON AND TNGT...INCORPORATING
SLGHT CHC TSTMS FOR ROUGHLY ERN HALF OF FCST AREA. STORM DEVELOPMENT
WILL BE CONTINGENT ON BREAKING THRU A MID LEVEL WARM LAYER STILL
PRESENT OVER THE AREA. IF STORMS DO DEVELOP...POTENTIAL IS THERE FOR
THEM TO BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS.
FOR MONDAY...THE DRYLINE WILL MOVE EVEN FURTHER E AS SW FLOW INCREASES
AT SEVERAL LEVELS. EXPECT DRYLINE TO RACE EWD INTO ERN SECTIONS...LEAVING
WRN AND CNTRL ZONES DRY. SLGT CHC POPS FOR LATE AFTERNOON AND EVENING
ACROSS ERN THIRD OF FCST AREA HAVE BEEN PAINTED IN THE GRIDS. AGAIN...IF
STORMS FORM...SOME COULD BECOME STRONG TO MARGINALLY SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.
VIGOROUS UPPER LEVEL WRN TROF BEGINS TO ASSERT ITS INFLUENCE ON SRN
HIGH PLAINS AS EARLY AS LATE TUE AFTERNOON AND NIGHT. DRYLINE
MOVEMENT ON TUESDAY SHOULD EDGE INTO CNTRL ZONES BEFORE RETREATING
WWD TUE NIGHT AS PRSSURES FALL ALONG LEE OF THE ROCKIES IN ADVANCE OF
UPPER LEVEL STORM SYSTEM. 20 POPS FOR TUE AFTERNOON ACROSS ERN HALF
OF PNHDLS AND AREAWIDE TUESDAY NIGHT SEEM TO FIT MODEL TRENDS. SVR
POTENTIAL IS THERE AS WELL...WITH LARGE HAIL AND DAMAGING WINDS PSBL.
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL WRN
TROF WILL ZIP ACROSS SRN HIGH PLAINS WED AND WED EVE. ECMWF AND GFS
CONTINUE TO SUGGEST PRECIP POTENTIAL WED AND WED NIGHT...WITH A TREND
TOWARDS A QUICKER END TO THE PRECIP FROM W TO E WED NIGHT. HAVE
ADJUSTED POPS AND TIMING TOWARDS LATEST ECMWF AND GFS TRENDS. SVR
POTENTIAL IS THERE BUT HIGHLY DEPENDENT ON A NUMBER OF FACTORS COMING
TOGETHER WHICH...THIS FAR OUT...IS DIFFICULT TO PIN DOWN WITH MUCH
CERTAINTY. NO POPS AFTER WED NIGHT AS SIGNIFICANT DRYING IS SEEN ON
ALL MODELS FOR THU THRU SAT.
ANDRADE
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE WRN AND CNTRL OK PNHDL AND THE NW TX PNHDL...AND A RED FLAG
WARNING IS IN EFFECT FOR THAT AREA FROM NOON UNTIL 9 PM CDT THIS EVENING.
RECENT MODERATE TO HEAVY RAINS SATURDAY NIGHT ACROSS THE SW AND SOUTH
CNTRL TX PNHDL WILL RESULT IN NEITHER ELEVATED NOR CRITICAL FIRE WEATHER
CONDITIONS TODAY. HOWEVER...ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WILL LIKELY RETURN MONDAY AND TUESDAY ACROSS WRN AND CNTRL
SECTIONS OF THE OK AND TX PNHDLS.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...SHERMAN.
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&Hazardous weather outlook, May 26, 6:33 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 633 AM CDT SUN MAY 26 2013 OKZ001>003-TXZ001>020-262100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 633 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM NOON TODAY UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TUESDAY ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM... THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIMITED ACTIVATION LATE THIS AFTERNOON OR EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY...MONDAY... AND TUESDAY. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 66 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 65 min |
| May 25, 8:24 PM CDT | Special Weather Statement | AMA | Moore | 66 min |
| May 25, 8:34 PM CDT | Special Weather Statement | AMA | Randall | 56 min |
| May 25, 9:01 PM CDT | Special Weather Statement | AMA | Potter | 59 min |
| May 25, 9:14 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 25, 9:47 PM CDT | Special Weather Statement | AMA | Armstrong, Donley | 58 min |
| May 25, 10:45 PM CDT | Special Weather Statement | AMA | Armstrong, Donley | 60 min |
| May 25, 11:31 PM CDT | Special Weather Statement | AMA | Collingsworth | 59 min |
| May 26, 6:45 PM CDT | Special Weather Statement | AMA | Armstrong | 60 min |
| May 26, 6:50 PM CDT | Special Weather Statement | AMA | Gray | 55 min |
| May 26, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 61 min |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.